Hash Anyone Had a Rash Like This?

Hash Anyone Had a Rash Like This?

Hi all,

Three weeks ago I learned I was B12 deficient (numbers in the mid 200s) and started injections. I live in the U.S., so am getting 100 mcg every two weeks. The day before my second injection, I noticed a rash that started on the tops of my feet, then trailed up my legs. A week later (today), it has gotten a little worse, and now goes to the tops of my legs. It seems most concentrated at my feet, then gets lighter from there. It does not itch or burn - I have no symptoms other than the appearance of the rash. I did a little research and it seems the deficiency can cause a rash, as can the injections, but I'm curious if any of you have experienced something like this. And if so, is there anything to be worried about? Thank you for any help you can lend!

6 Replies

  • I'd really suggest speaking to your doctor - or to a dispensing pharmacist. It could be B12 or it could be something else.

    Good that it isn't painful at all.

    Rashes can be a sign that your immune system is working either properly or that it has gone into overdrive ... and if you have been B12 deficient for a long time then it won't have been working properly which tends to mean that loading shots can kick off a temporary overdrive.

    B12 can cause significant acne but the mechanism there seems to be reaction of bacteria on the skin - responding by secreting a toxin that irritates the skin and is really painful.

    Another possibility may be an alergy to something in the B12 shots that you are receiving - though in general I'd expect that to be painful and itchy.

  • This is great info. Thank you! I spoke with my doctor's nurse but she didn't seem to be too worried about it -- told me to take Benadryl for a couple nights and see what happens. Your info is MUCH more helpful!

  • Hi

    I have recently had a rash very similar toy yours mostly on my feet and lower legs. I first went to the chemist who said he didn't recognise it and that I should see the doctor

    The only difference is mine was itchy

    Doc gave me steroid cream and Benadryl

    This had no effect and its only just starting to go eight weeks later

    This rash did happen after I had self injected and strangely when I scratched a spot the blood looked pink instead of red , all very strange

    This doc doesn't know that I self inject and I have never had this problem before

    I was wondering if I had a dodgy batch of hydro or maybe my levels were too high


  • Thank you so much for sharing your experience! I was advised to take Benadryl, too, and thought about trying hydrocortisone cream. I thought the rash might be a reaction to the loading doses, and your story reinforces that hunch. I also appreciate you sharing how long the rash lasted and that it didn't go above your legs. I'm hoping mine stays to that area as well. Sounds like I need to be patient with the progress - much like with B12 deficiency in general. Again, thank you!

  • Be careful. Benadryl is a brand name - and it refers to different products in the UK and the USA (and elsewhere).

    Best to be specific about the active ingredient(s) in order to (hopefully) avoid confusion.


    But I wouldn't trust any information except what is on the package itself - things change.

  • Very good to know. Thank you! I should have been more specific in saying my doctor's nurse advised on the Benadryl. 😊

You may also like...